Product Type: Beechams in Health Therapies / Treatments
Newest Review: ... and the design and look of them mirror each other. On the front at the top is the ' Beechams ' logo. Underneath the words Cold & Flue ... more
Hot Lemon is a Must When Man Flu Calls...
Beechams Flu Plus Hot Lemon
Member Name: ld75454
Beechams Flu Plus Hot Lemon
Advantages: Good taste, fast working
Disadvantages: It doesn't cure you, but its a nice quick fix... pricey
Picture this, one week before I am due to go on holiday to Dubai and I am showing symptoms of... man flu! No. No. No. This is not supposed to happen. I am supposed to be in perfect health so that I can go and enjoy my holiday in the unbelievably hot weather. So I went to Tesco and bought about 4 different products that all claim to help you get rid of this awful illness.
*What Are They?*
Beechams Flu Plus Hot Lemon are Beechams most powerful cold and flu relief hot drinks. In this non drowsy formua, vitamin C is combined with ingredients to help you fight back against your cold and flu. They are manufactured and packed by GlaxoSmithKline.
*What Are They For?*
Beechams Flu Plus Hot Lemon is a product that helps in the short term for the relief of the symptoms of influenza, colds and chills. It eases the symptoms of headaches, feverishness, aches and pains, congested or blocked nose, painful sinuses and sore throat pain.
*How Do They Work?*
Beechams Flu Plus Hot Lemon contains paracetamol at the provided maximum dose which helps to reduce your body temperature and is an analgesic. It also contains phenylephrine hydrochloride which is a sympathomimetic decongestant which unblocks your nose and sinuses helping you breathe more easily and ascorbic acid which helps to replace the vitamin C which may be lost in the initial stages of flu and colds. To be honest, when I was taking these sachets, as long as I wasn't allergic to any of the ingredients I didn't care what was in it as long as it made me feel better.
Making these powders up is very easy. Empty the contents of a sachet into a cup or mug. Then half fill the cup/mug with very hot water. I tend to use boiled water from the kettle. Stir the content of the mug well so that you aren't leaving all of the medicine congealed at the bottom. Next add any cold water as necessary and sugar if you so desire. This isn't something that I do but my boyfriend refuses to drink it without some sugar. After that you just need to wait until it is at a temperature that you can drink it.
Do not take more than 4 sachets in 24 hours and do not take for more than 7 days (unless you have had medical advice stating to).
*Frequency of Use*
A Beechams Flu Plus Hot Lemon sachet is to be taken every four to six hours as necessary. About three hours after you have taken one, your symptoms will start to rear their ugly heads again but make sure you wait the full four hours before taking the next.
*Who Can't Use the Tablets?*
There are various people that Beechams Flu Plus Hot Lemon are not to be taken by. These are:
- Children under the age of 12 (unless your doctor tells you to)
- Sufferers of liver or kidney problems, an overactive thyroid, diabetes or if you suffer from very high blood pressure or heart disease.
- Anybody who is allergic to any of the ingredients (obviously)
- Anybody who suffers from an inherited sugar absorption problem as each sachet contains 4g of sugar.
- Anybody taking tricyclic antidepressants or drugs for heart problems (including beta-blockers)
Ensure that you do not take Beechams Flu Plus Hot Lemon with any other paracetamol-containing products. If you overdose, immediate medical advice should be sought after.
Generally the ingredients of Beechams Flu Plus Hot Lemon are well tolerated when taken properly. The most common side effects is a skin rash which occurs occasionally and there have been a few incidents of raised blood pressure, headache, dizziness, upset stomach, difficulty in sleeping and palpitations.
If you get any of these side effects, stop taking the sachets and inform your doctor.
I personally haven't suffered from any side effects.
The packaging of Beechams Flu Plus Hot Lemon is a blue and red cardboard box with a picture of a sachet being poured into the mug. Inside the box is a leaflet which contains all of the details that you could possibly want and need to know about the product.
As for the sachets that the magic medicine is contained in these are yellow and blue in colour and long and thin in shape. They are easily opened at the top of the sachet by simply ripping it open.
These are a perfectly petite size to have sat in the side pocket of your handbag to carry around for that just in case moment that you might need to take one whilst out and about.
In the box you get 10 sachets. When you tear off the top you will find a yellow powder. The first thing you will notice is the strong lemon smell. It hits you as soon as the sachet is opened and this suits me fine as it is there to disguise the medicinal taste that I really do abhor. So does the smell translate to a nice flavour? Well the answer is yes. These hot drinks have a surprisingly pleasant taste which is obviously of lemon. It isn't overly strong but you can easily distinguish its flavour. The taste is very sweet which is why I find it completely unnecessary to add any further sugar to the mix.
I find the texture of this to be very smooth when stirred properly although if you don't you will find it to be a little on the powdery side will a lot left lingering on the bottom of the mug.
*How Much Are They? And Where Can You Buy Them?*
Beechams Flu Pus Hot Lemons are quite expensive as they retail at £3.95 for 10 sachets but when you fell as ill as I did, this price seems like excellent value for money. You would pay anything to stop your throat from feeling as though a knife is slicing through it or to be able to breathe normally. If you shop around, you could probably find them slightly cheaper but generally when you feel like rubbish, you don't look for the lowest price.
These sachets are quite widely available to buy. You can find them on the shelves of all large supermarket like Tesco, Asda, Sainsburys etc. Alternatively you can buy them from stores like Boots, Superdrug and also your nearest chemist. These sachets are not a product that you need to get a prescription from the doctor in order to buy. And if you aren't able to get out to buy them, you can visit www.boots.com and have them delivered directly to your door.
*Do They Work and Would I Recommend Them?*
Ok, so down to the most important part and that is whether or not they are effective at alleviating the pain of any of the symptoms that you are suffering from. And for me they most certainly did work. And rapidly for that matter. After about 20-30 minutes of having consumed this medicine I was starting to feel a great deal better. These lasted for a good 3 hours before the symptoms seem to come back and hit you all over again.
I would without doubt recommend Beechams Flu Plus Hot Lemon. I don't care that they are a little on the pricey side as I would much rather spend that little bit extra to alleviate the symptoms that you feel when suffering from man flu.
On the whole, I would wholeheartedly say Beechams Flu Plus Hot Lemon are fantastic. They are perfect for almost instant relief from feeling truly awful and the taste is a lovely lemon rather than one that tastes medicinal with a hint of lemon added. I think that these are complete value for money and will buy them when the awful man flu strikes again.
Summary: A temporary fix to feeling like rubbish